Alert archive / Iowa / Wind Advisories in 2006
Wind Advisory 6, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 15, 2006, 3:43 PM CDT for 51 counties in Iowa. It took effect at Apr 15, 2006, 9:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2006, 3:43 PM CDT (20:43 UTC)
- In effect from
- Apr 15, 2006, 9:00 PM CDT
- Expired
- Apr 16, 2006, 4:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2751 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 152043 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 343 PM CDT SAT APR 15 2006 ...GUSTY WIND CAN BE EXPECTED OVER CENTRAL IOWA THIS AFTERNOON AND MUCH OF TONIGHT... .A STRENGTHENING LOW PRESSURE SYSTEM OVER CENTRAL NEBRASKA IS CAUSING THE WIND TO INCREASE OVER CENTRAL IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-160445- /O.NEW.KDMX.WI.Y.0006.060415T2100Z-060416T0900Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 343 PM CDT SAT APR 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT SUNDAY. THE WIND OVER CENTRAL IOWA WILL INCREASE TO SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONGEST WIND WILL START OVER WESTERN AND SOUTHWEST IOWA THIS AFTERNOON AND SPREAD NORTHEAST THROUGH THE EVENING HOURS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FAB
4 follow-up statements
000 WWUS73 KDMX 152206 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 506 PM CDT SAT APR 15 2006 ...GUSTY WIND CAN BE EXPECTED OVER CENTRAL IOWA THIS AFTERNOON AND MUCH OF TONIGHT... .A STRENGTHENING LOW PRESSURE SYSTEM OVER CENTRAL NEBRASKA IS CAUSING THE WIND TO INCREASE OVER CENTRAL IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-160400- /O.NEW.KDMX.HW.W.0002.060415T2206Z-060416T0400Z/ /O.EXT.KDMX.WI.Y.0006.060416T0400Z-060416T0900Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 506 PM CDT SAT APR 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. THE WIND ADVISORY WILL CONTINUE FROM 11 PM THIS EVENING TO 4 AM CDT SUNDAY. THE WIND OVER CENTRAL IOWA WILL INCREASE TO SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WIND WILL START OVER WESTERN AND SOUTHWEST IOWA THIS AFTERNOON AND SPREAD NORTHEAST THROUGH THE EVENING HOURS. WINDS WILL DIMINISH TO 225 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH BY 1100 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS73 KDMX 152210 CCA NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 506 PM CDT SAT APR 15 2006 ...GUSTY WIND CAN BE EXPECTED OVER CENTRAL IOWA THIS AFTERNOON AND MUCH OF TONIGHT... .A STRENGTHENING LOW PRESSURE SYSTEM OVER CENTRAL NEBRASKA IS CAUSING THE WIND TO INCREASE OVER CENTRAL IOWA. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-160400- /O.NEW.KDMX.HW.W.0002.060415T2206Z-060416T0400Z/ /O.EXT.KDMX.WI.Y.0006.060416T0400Z-060416T0900Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 506 PM CDT SAT APR 15 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... ...WIND ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. THE WIND ADVISORY WILL CONTINUE FROM 11 PM THIS EVENING TO 4 AM CDT SUNDAY. THE WIND OVER CENTRAL IOWA WILL INCREASE TO SPEEDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH. THE STRONGEST WIND WILL START OVER WESTERN AND SOUTHWEST IOWA THIS AFTERNOON AND SPREAD NORTHEAST THROUGH THE EVENING HOURS. WINDS WILL DIMINISH TO 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH BY 1100 PM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS73 KDMX 160141 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 841 PM CDT SAT APR 15 2006 ...GUSTY WIND CAN BE EXPECTED TO CONTINUE THROUGH MUCH OF THE NIGHT... .A STRENGTHENING LOW PRESSURE SYSTEM OVER CENTRAL NEBRASKA IS CAUSING THE GUSTY WINDS OVER MUCH OF CENTRAL IOWA. THE LOW WILL MOVE TO SOUTH CENTRAL IOWA BY LATE TONIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-160900- /O.CAN.KDMX.HW.W.0002.000000T0000Z-060416T0400Z/ /O.EXT.KDMX.WI.Y.0006.060416T0200Z-060416T0900Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 841 PM CDT SAT APR 15 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE HIGH WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT SUNDAY. GUSTY SOUTHEAST WINDS WILL CONTINUE THROUGH THE NIGHT WITH SPEEDS IN THE 20 TO 35 MPH COMMON. WINDS MAY GUST TO 40 TO 45 MPH AT TIMES. WINDS WILL DIMINISH LATE TONIGHT AND BE BELOW WIND ADVISORY CRITERIA BY 4 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KDMX 160456 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1156 PM CDT SAT APR 15 2006 ...GUSTY WIND CAN BE EXPECTED TO CONTINUE THROUGH MUCH OF THE NIGHT... .A STRENGTHENING LOW PRESSURE SYSTEM OVER CENTRAL NEBRASKA IS CAUSING THE GUSTY WINDS OVER MUCH OF CENTRAL IOWA. THE LOW WILL MOVE TO SOUTH CENTRAL IOWA AFTER MIDNIGHT. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-160900- /O.CON.KDMX.WI.Y.0006.000000T0000Z-060416T0900Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 1156 PM CDT SAT APR 15 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY. GUSTY SOUTHEAST WINDS WILL CONTINUE THROUGH THE NIGHT WITH SPEEDS IN THE 20 TO 35 MPH COMMON. WINDS MAY GUST TO 40 TO 45 MPH AT TIMES. WINDS WILL DIMINISH LATE TONIGHT AND BE BELOW WIND ADVISORY CRITERIA BY 4 AM. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 15, 3:30 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 15, 3:30 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 330 PM CDT SAT APR 15 2006 .SHORT TERM...TONIGHT THROUGH MON INITIAL FORECAST ISSUES POINT TOWARDS PENDING SEVERE/HEAVY RAIN EPISODE. DYNAMIC LOW PRESSURE OVER PLAINS WITH PLENTY OF THERMODYNAMIC AND KINEMATIC SUPPORT FOR TORNADOES SOUTHWEST EARLY THIS EVENING AS WARM FRONT LIFTS TO A KVTN TO KICL TO KIRK LINE BY 02 UTC ON BOTH NAM/GFS. LCLS BELOW 2000FT...0-1KM SHEAR IN THE 25 TO 35 KT RANGE ALL PUSHING INTO SW IOWA DURING THE MID EVENING SHOULD BE FAVORABLE FOR TORNADIC SUPERCELLS INITIALLY AND BECOMING INCREASINGLY FAVORABLE ACCORDING TO LAST RUC FORECAST INTO CENTRAL IA BY 03Z. GOOD POTENTIAL FOR VERY HEAVY RAIN AS RAIN EFFICIENCY WILL BECOME HIGH WITH PRECIPITABLE WATER VALUES OVER AN INCH AND A HALF AND WARM CLOUD LAYERS QUICKLY BECOMING GREATER THAN 9000FT. SAVING GRACE RAINFALL WISE TO SOME EXTENT WILL BE QUICK MOVEMENT OF INITIAL STORMS WITHOUT MULTIPLE ROUND EXPECTED HOWEVER WITH SUCH HIGH EFFICIENCIES AND DEFORMATION ZONE CONSIDERATIONS AS WELL AND GFS/NAM QPF IN 1 TO 2 INCH RANGE OVER NORTH AND AGGRAVATED RIVER LEVELS WILL BE ISSUING FLOOD WATCH NORTH OF HIGHWAY 20 AS OF 3 UTC (10PM). WILL ALSO BE ISSUING A WIND ADVISORY TONIGHT WITH GRADIENT WINDS INCREASING IN THE WARM SECTOR. FOR TOMORROW...SLIGHT RISK FOR SEVERE WX CONTINUES OVER THE SOUTHEAST HALF OF THE AREA. MIGHT SEE DESTABILIZATION AGAIN IN THE LATE MORNING AFTERNOON AS GOOD QG-FORCING/THETA-E CONVERGENCE STILL PRESENT AND SOME DOWNDRAFT CAPE/LOW SFC CIN IN THE EASTERN SECTIONS WHICH WOULD SUGGEST A FEW LOCALIZED MARGINAL SEVERE WIND STORMS IN THE LATE MORNING OR EARLY AFTERNOON BEFORE MOVING OUT OF THE AREA. SURFACE/UPPER LOW SHIFTS TO THE SOUTHEAST LATE SUNDAY WITH BUILDING 500 MB HEIGHTS. LOW SHIFTS EAST AND NEGATIVE VORTICITY ADVECTION INCREASING. .LONG TERM...MON NIGHT THROUGH FRI SHARP MID LEVEL RIDGING WILL BEGIN TO SHIFT EAST BY LATE MONDAY INTO TUESDAY SETTING UP MORE OF A DIFFLUENT MID LEVEL FLOW FOR HEIGHT FALLS/FRONTOGENESIS AND WARM AIR ADVECTION/700MB OMEGA ALL SUMMED UP FOR A BROAD AREA OF Q-G FORCING OVER THE STATE BEGINNING LATE TUESDAY INTO WEDNESDAY MORNING. BOTH NAM80/GFS40 IN EXCELLENT AGREEMENT ON THE MASS FIELDS AT THIS TIME. EXTRAPOLATION OF GFS INTO WEDNESDAY HAS UPPER OPEN WAVE ACROSS WY CATCHING UP AND CLOSING OFF WITH SFC CYCLOGENESIS OVER THE DAKOTA WHICH WILL LEAVE AREA IN THE WARM SECTOR. ADDED MENTION OF RAIN SHOWERS NORTH OVERNIGHT WEDNESDAY AND INTO THURSDAY WITH UPPER LOW SHIFTING ACROSS MINNESOTA HOWEVER NO MENTION OF THUNDER AS APPEARS SHOWALTERS AND K INDICES WOULD NOT SUPPORT IT. IN ADDITION TO FARTHER OUT PERIODS WARMED MIN TEMPS ON SAT/SUN GIVEN RETREATING UPPER LOW WITH LIKELIHOOD OF LOW LEVEL STRATUS ON BACK AND SUBSIDENT SIDE OF UPPER LOW. && .DMX WATCHES/WARNINGS/ADVISORIES... ...FLOOD WATCH 10 PM SATURDAY TO 7 AM SUNDAY ALONG AND NORTH OF A POCAHONTAS TO WATERLOO LINE. ...WIND ADVISORY 4 PM SATURDAY THROUGH 4 AM SUNDAY ALL OF FORECAST AREA... && BOKSA/RUSSELL
Hazardous weather outlook, Apr 15, 9:43 AM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 943 AM CDT SAT APR 15 2006 IAZ033-044>046-057>059-070>073-081>084-092>095-161445- SAC-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR- WAYNE- 943 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA GENERALLY WEST OF A LINE FROM SAC CITY TO ADEL TO CORYDON. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE BY MIDDAY INTO THE EARLY AFTERNOON HOURS. HOWEVER...MORE NUMEROUS THUNDERSTORMS ACTIVITY IS EXPECTED BETWEEN 5 PM AND 10 PM THIS EVENING. THESE STORMS ARE EXPECTED TO BE SEVERE WITH DAMAGING WINDS TO 60 MPH...LARGE HAIL UP TO GOLF BALL SIZE AND ISOLATED TORNADOES AS THE STORMS MOVE RAPIDLY NORTHEAST. CONTINUE TO MONITOR FOR UPDATES ON THIS EXPECTED SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS ARE EXPECTED INTO SUNDAY...HOWEVER THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR TUESDAY INTO TUESDAY NIGHT. AT THIS TIME...IT IS TO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS AFTERNOON AND THIS EVENING. BE PREPARED FOR FAST MOVING STORMS TO THE NORTHEAST. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 10:30 AM. IAZ004>007-015>017-023>028-034>039-047>050-060>062-074-075-085- 086-096-097-161445- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK- JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- 943 AM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA GENERALLY ALONG AND EAST OF A LINE FROM POCAHONTAS TO DES MOINES TO CENTERVILLE. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 5 PM THIS EVENING AND SPREAD QUICKLY NORTHEAST THIS EVENING. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...ESPECIALLY NORTH OF HIGHWAY 30 WHERE PRECIPITATION MAY CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO SUNDAY...ESPECIALLY EAST OF INTERSTATE 35. SOME MARGINALLY SEVERE HAIL MAY ACCOMPANY THESE STORMS. ADDITIONAL THUNDERSTORMS ARE IN THE FORECAST FOR TUESDAY INTO TUESDAY NIGHT. AT THIS TIME...IT IS TO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THIS STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR LATE AFTERNOON INTO THE EVENING HOURS ACROSS THE OUTLOOK AREA. SPOTTERS SHOULD BE PREPARED FOR STORMS MOVING RAPIDLY TO THE NORTHEAST. A CONFERENCE CALL FOR EMERGENCY MANAGEMENT COORDINATORS WILL BE CONDUCTED AT 10:30 AM. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:44 PM CDT | Flood Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Emmet, Franklin and 7 more | 15 hr |
| Apr 15, 5:06 PM CDT | High Wind Warning | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.